MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WINGED INFUSION SET 20G X 0.75IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BARD ACCESS SYSTEMS WINGED INFUSION SET 20G X 0.75IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 0604190
Health Effect - Clinical Code No Information (3190)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recr0715 showed seven other similar product complaint(s) from this lot number.The complaints for this lot number (recr0715) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that leakage was noticed eight times on the needle/extension set during administration of chemotherapy (2x carboplatinum), during infusion or dripping of nacl 0.9%, or injection of medication with syringe (like licitan).This report addresses the first event.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded:the complaint of a leak in the winged infusion set was inconclusive since the returned samples were same lot samples and were not the affected units.Thirty winged infusion sets were returned for investigation.One sample was received in open packaging, but appeared to be unused.The remaining samples were received in sealed packaging.Each infusion set was flushed with water and no occlusions were observed.Each infusion set was pressurized, but no leaks were observed.The syringe plunger was retracted while the infusion set was full of water and the needle tip was occluded, but no air entered the infusion set.Since the affected units were not returned for investigation and since no damage was identified on the returned same lot samples, the complaint was inconclusive.A lot history review (lhr) of recr0715 showed seven other similar product complaint(s) from this lot number.The complaints for this lot number (recr0715) have been reported from the same facility in (b)(6).
 
Event or Problem Description

Brand Name
WINGED INFUSION SET 20G X 0.75IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7838203
Report Number3006260740-2018-02310
Device Sequence Number19450095
Product Code FMI
UDI-Device Identifier00801741065804
UDI-Public(01)00801741065804
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0604190
Device Catalogue Number0604190
Device Lot NumberRECR0715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1